On August 30, 2018 several citizens suffered apparent drug over doses and had to be treated medically. The Brantford Police Service is asking that the community be made aware of these occurrences and risks. Please use extreme caution, if you are a new drug user you are particularly at risk should you use drugs cut with fentanyl.
PUBLISHER’S NOTE: Don”t let the stretcher be your LAST form of transportation.
Know what to do if you think someone is overdosing and call 9-1-1- immediately. If it’s available give the person naloxone. Naloxone is an emergency medication that reverses the effects of an overdose from opioids such as fentanyl, heroin, methadone, morphine. You can give naloxone while you wait for emergency services to arrive. Remember naloxone can temporarily reverse an overdose but it can wear off before the person has completely recovered. Always call 9-1-1.
Even if you have taken drugs or have drugs on you, the Good Samaritan Law can protect you.
While we advise against using illicit drugs, people who choose to use should be sure to:
Never use alone
- start with a small amount
- not mix substances, including alcohol, as it increases risk of overdose
- call 911 right away if they think someone is overdosing
- make a plan and know how to respond in case of an overdose
- use where help is easily available
- be prepared to give breaths and/or administer Naloxone (Narcan) until help arrives.
Have a kit accessible at all times and KNOW how to use it.
Know the signs of an overdose:
- Can’t stay awake
- No strength or energy
- Cold, clammy skin
- Slow heartbeat
- Trouble breathing, slow, shallow breathing
- Gurgling or snoring sounds
- Lips and/or fingernails blue or purple
- Non-responsive to shouting
For more information please visit www.FentanylCanKill.ca
If you have information about suspected drug activity please contacts Sgt. Greg STANLEY at 519-756-0113 ext. 2286.
Tipsters who wish to, remain anonymous